Arkansas, 2012

Wildfire in Arkansas, November 26 to 30, 2012

November 26 to 30, 2012 · NWS LZK · 1 event in 1 county or zone

6 miles south-southwest of Big Fork in Polk County soon after midnight on the 26th. The fire burned about 220 acres during November and then continued into December.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Raspberry Mountain fire began in the Ouachita National Forest about 7.6 miles south-southwest of Big Fork in Polk County soon after midnight on the 26th. The fire burned about 220 acres during November and then continued into December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 25, 11:54 PM CST, 21 minutes earlier.

Area forecast discussion, Nov 25, 11:54 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 PM CST SUN NOV 25 2012

.DISCUSSION...

UPDATED FOR THE 06Z TAF DISCUSSION BELOW.

&&

.AVIATION...

A COLD FRONT OVER THE CENTRAL PLAINS WILL CONTINUE TO ADVANCE
SOUTHEAST TOWARDS ARKANSAS THROUGH THE NIGHT...MEANWHILE A WARM
FRONT WILL MOVE INTO THE STATE FROM THE TEXARKANA REGION.
INCREASING MOISTURE WILL LEAD TO INCREASING MID/LOW LEVEL CLOUDS
AND LOWERING CIGS WITH TIME. SHOULD SEE VFR CIGS ACROSS THE
SOUTHERN HALF OF THE STATE BY 10-12Z...AND MVFR CIGS MAKING IT TO
THE CENTRAL/SOUTHERN TAF SITES BY 14Z. SOME SCATTERED RAIN SHOWERS
MAY DEVELOP DURING THE MID MORNING HOURS TODAY...BUT HIGHEST RAIN
CHANCES WILL BE IN SRN HALF OF THE STATE DURING THE AFTERNOON WHEN
THE COLD FRONT FROM THE NW OVERTAKES THE DEVELOPING WARM FRONT
ACROSS ARKANSAS. KHRO AND KBPK WILL BE ON THE NORTHERN EDGE OF
DENSER CLOUD COVER AND RAIN CHANCES. ONSET OF ANY MVFR
CONDITIONS...AS WELL AS ANY RAINFALL...WILL BE MUCH LATER THERE.
STILL...MOISTURE PLOTS ON MODEL GUIDANCE DOES SUGGEST MVFR
CONDITIONS WILL OCCUR SO WILL LEAVE THAT IN AFTER 18Z AT THOSE
SITES.

ALSO INCLUDED LLWS AT KHOT AND KM89. DEVELOPING LOW LEVEL JET IN
THAT REGION OF ARKANSAS COMBINED WITH INCREASINGLY EASTERLY SFC
WINDS WILL CREATE LLWS THROUGH THE MORNING HOURS. KLIT...AND
TERMINALS SOUTHEAST OF THERE...LOOK LIKE THEY WILL BE TOO FAR EAST
OF THE LOW LEVEL JET CORE TO HAVE LLWS CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 953 PM CST SUN NOV 25 2012/

UPDATE...
MOSTLY CLEAR SKIES CURRENTLY...BUT EXPECT STRATUS TO DEVELOP AS
MOISTURE RETURNS ON LOW LEVEL JET OVERNIGHT. HAVE TWEAKED GRIDS
OVERNIGHT FOR THIS SLIGHTLY SLOWER TIMING WITH THE CLOUD
COVER...AND THUS ALSO CHANGED TEMPERATURES. OTHERWISE...FORECAST
FOR TONIGHT AND MONDAY IS ON TRACK...WITH SHOWERS DEVELOPING AFTER
SUNRISE AS SYSTEM MOVES THROUGH THE GULF AND OVERRUNNING PATTERN
DEVELOPS. WHILE THERE WILL BE SOME INSTABILITY MONDAY AFTERNOON
AND EVENING ACROSS THE SOUTH...MUCH OF THE CONVECTIVE ACTIVITY
WILL REMAIN ACROSS LOUISIANA. HAVE INCLUDED SCATTERED
THUNDERSTORMS IN THE GRIDS ACROSS THE SOUTHERN COUNTIES DURING THE
AFTERNOON AND EVENING HOURS.

PREV DISCUSSION... /ISSUED 222 PM CST SUN NOV 25 2012/

DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION MONDAY
TO TUESDAY WITH A STORM SYSTEM...THEN A TEMPERATURE FORECAST AS
THEY GO BELOW NORMAL AGAIN.

THE SURFACE HIGH PRESSURE SYSTEM HAS MOVED EAST AND A SE TO SW
WIND FLOW HAS COME BACK TO AR. SPEEDS THIS AFTERNOON WERE 5 TO 10
MPH OVER EASTERN AREAS...WHILE 10 TO 15 MPH OVER THE WEST. SKIES
REMAIN MOSTLY CLEAR WITH LITTLE MID TO UPPER MOISTURE. TEMPS WERE
WARMING TO THE UPPER 50S TO MID 60S THIS AFTERNOON. THE COLD
FRONT WAS OVER EASTERN KS THIS AFTERNOON WITH LITTLE CLOUDS
SHOWING WHILE A NW TO NE WIND FLOW AND COOLER AND DRIER AIR MASS
FILTERING IN BEHIND IT. CURRENT MOISTURE LEVELS OVER AR AND AHEAD
OF THE BOUNDARY REMAIN LOW WITH DEW POINT TEMPS MOSTLY IN THE
LOWER TO MID 30S. LEVELS ARE EXPECTED TO GRADUALLY INCREASE WITH
THE SOUTH FLOW TODAY AND INTO MONDAY. THE UPPER NW FLOW HAS BECOME
A BIT MORE ZONAL WITH A SHORT WAVE OVER THE NORTH CENTRAL ROCKIES.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MOSTLY CLEAR THROUGH MIDNIGHT WITH A SOUTH WIND FLOW. THEN GRADUAL
INCREASING MID AND HIGH CLOUDS...WITH SOME STRATUS CLOUDS OVER
SOUTHERN PARTS OF AR BY MONDAY MORNING. RAIN CHANCES HAVE BEEN PUSH
BACK TO MONDAY AFTER SUNSET DUE TO MOISTURE LEVELS REMAINING LOW
UNTIL SOUTHERN FLOW CAN BRING PRECIP WATER VALUES UP AND LIFT
REACHES AR. 12Z MONDAY RAIN CHANCES COME UP WITH ONLY SHOWERS
EXPECTED. THUNDER IS NOT ADDED UNTIL THE AFTERNOON WHEN ENOUGH
INSTABILITY MAY BE PRESENT. CHANCE POP CATEGORY OVERALL ACROSS AR
WITH A BIT HIGHER IN THE EAST AS THE UPPER DYNAMICS FOCUS A BIT
MORE LATER MONDAY LATE EVENING TO OVERNIGHT. AMOUNT OF INSTABILITY
REMAINS QUITE LOW...AND HENCE MORE OF A SHOWER EVENT WITH BEST
INSTABILITY OVER SOUTHERN AR AND THUNDER POTENTIAL. MONDAY EVENING
A LOW RISK OF STRONG TO ISOLATED SEVERE STORMS...MAINLY A HAIL
THREAT...COULD MATERIALIZED FAR SOUTHERN AR...BUT OVERALL THREAT
IS LOW AND VERY ISOLATED. PRECIP CHANCES GRADUALLY LOWER EARLY
TUESDAY TO TUESDAY AM AS THE SURFACE AND UPPER SYSTEMS MOVE EAST
OUT OF AR. CLOUDS WILL GRADUALLY THIN...MOVE EAST AND DISSIPATE
THROUGH THE DAY TUESDAY...AS COOLER AND DRIER AIR FILTERS IN
BEHIND THE COLD FRONT. THEN TEMPS AGAIN GO BELOW NORMAL TUESDAY
AND WEDNESDAY.

LONG TERM...THURSDAY THROUGH SUNDAY

AN UPPER TROUGH WILL BE IN THE PLAINS TO BEGIN THE PERIOD. THIS
FEATURE MOVES TO THE EAST COAST BY LATE FRIDAY. ZONAL FLOW THEN
TAKES OVER COUNTRYWIDE.

MOISTURE INCREASES OVER THE AREA THURSDAY. GFS HAS BEEN CONSISTENT
WITH THE MOISTURE OVER THE AREA THURSDAY AND FRIDAY. WILL INITIATE
SLIGHT CHANCE OF SHOWERS FOR THURSDAY NIGHT THROUGH FRIDAY AS THE
UPPER LEVEL SYSTEM MOVES THROUGH. HIGH PRESSURE WILL BE OVER THE
AREA FOR SATURDAY AND SUNDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE PERIOD WITH A WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     64  39  53  32 /   0  10  60  50
CAMDEN AR         66  45  68  44 /   0  10  40  60
HARRISON AR       67  41  52  28 /   0  10  50  20
HOT SPRINGS AR    63  45  64  40 /   0  10  50  40
LITTLE ROCK   AR  63  42  61  39 /   0  10  50  50
MONTICELLO AR     64  44  67  44 /   0  10  40  70
MOUNT IDA AR      64  47  64  39 /   0  10  40  40
MOUNTAIN HOME AR  69  37  51  27 /   0  10  50  30
NEWPORT AR        58  38  55  34 /   0  10  60  60
PINE BLUFF AR     62  43  65  42 /   0  10  50  60
RUSSELLVILLE AR   66  37  57  35 /   0  10  50  40
SEARCY AR         61  39  57  36 /   0  10  60  60
STUTTGART AR      61  41  62  40 /   0  10  50  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Nov 25, 4:00 PM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST SUN NOV 25 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
400 PM CST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A COLD FRONT OVER THE CENTRAL PLAINS WILL PROGRESS SLOWLY TOWARDS
THE SOUTHEAST THROUGH THE NIGHT....REACHING THE FAR NORTHWEST CORNER
OF THE STATE BY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW PRESSURE WILL DEVELOP ON THE AFOREMENTIONED COLD FRONT IT MOVES
THROUGH THE STATE MONDAY AND MONDAY NIGHT WITH SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ACCOMPANYING THE BOUNDARY.

THE LOW IS FORECAST TO TRACK JUST SOUTHEAST OF THE STATE KEEPING THE
POTENTIAL FOR ORGANIZED STRONG AND SEVERE STORMS LIMITED. STILL...A
FEW STORMS COULD BECOME BRIEFLY SEVERE OVER THE EXTREME SOUTHERN
PART OF THE COUNTY WARNING AREA WITH LARGE HAIL THE PRIMARY CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/56

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Polk

When
November 26, 12:15 AM CST to November 30, 11:59 PM CST
Where
Polk forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415547.